Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 45, NWS Charleston, WV

May 2, 2016Pocahontas County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 2, 2016, 5:44 PM EDT for Pocahontas County, West Virginia. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2016, 5:44 PM EDT (21:44 UTC)
Expired
May 2, 2016, 6:15 PM EDT
In force
31 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pocahontas County, WV

The radar

The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 6:06 PM EDTHAIL 16 Ese Marlinton, WVFELL 6 MILES ESE OF MARLINTON ALONG STATE ROUTE 39

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 2:17 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

815 
WUUS51 KRLX 022144
SVRRLX
WVC075-022215-
/O.NEW.KRLX.SV.W.0045.160502T2144Z-160502T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
544 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN POCAHONTAS COUNTY IN NORTHEASTERN WEST VIRGINIA...

* UNTIL 615 PM EDT

* AT 544 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  BEARTOWN STATE PARK...OR 9 MILES SOUTHWEST OF MARLINTON...MOVING
  NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARLINTON...GREENBANK...CASS SCENIC RAILROAD...HILLSBORO...BUCKEYE...
  CRANBERRY MOUNTAIN NATURE CENTER...FROST...MINNEHAHA SPRINGS...EDRAY
  AND DUNMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3819 7992 3815 7992 3812 7994 3804 8025
      3805 8027 3819 8036 3820 8036 3844 7983
      3833 7978 3831 7981 3827 7979
TIME...MOT...LOC 2144Z 241DEG 47KT 3816 8024 

HAIL...1.00IN
WIND...60MPH
 
$$

14
2 follow-up statements
508 
WWUS51 KRLX 022200
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT MON MAY 2 2016

WVC075-022215-
/O.CON.KRLX.SV.W.0045.000000T0000Z-160502T2215Z/
POCAHONTAS WV-
600 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN POCAHONTAS COUNTY...

AT 559 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MARLINTON...
MOVING EAST AT 40.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARLINTON...GREENBANK...BUCKEYE...FROST...MINNEHAHA SPRINGS...EDRAY AND
DUNMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3807 8014 3825 8023 3843 7984 3842 7982
      3833 7978 3831 7981 3827 7979 3819 7992
      3815 7992 3812 7994 3807 8012
TIME...MOT...LOC 2159Z 253DEG 68KT 3820 8005 

HAIL...1.00IN
WIND...60MPH
 
$$

14
488 
WWUS51 KRLX 022214
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
614 PM EDT MON MAY 2 2016

WVC075-022223-
/O.EXP.KRLX.SV.W.0045.000000T0000Z-160502T2215Z/
POCAHONTAS WV-
614 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN POCAHONTAS COUNTY
WILL EXPIRE AT 615 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHEASTERN WEST VIRGINIA.

LAT...LON 3807 8014 3825 8023 3843 7984 3842 7982
      3833 7978 3831 7981 3827 7979 3819 7992
      3815 7992 3812 7994 3807 8012
TIME...MOT...LOC 2208Z 241DEG 47KT 3820 8005 

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:07 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 2, 4:07 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
407 PM EDT MON MAY 2 2016

.SYNOPSIS...
SHOWERS AND STORMS EARLY TONIGHT AS COLD FRONT AND UPPER DISTURBANCE
PASS THROUGH.  SOME REMAINING SHOWERS POSSIBLE TUESDAY. UPPER LEVEL
LOW BRINGS COOL AND UNSETTLED WEATHER FOR WEDNESDAY THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
MODELS HAVE A COLD FRONT DROPPING SOUTHEAST ACROSS THE AREA
TONIGHT...HOLDING UP FOR AWHILE EARLY TONIGHT ACROSS CENTRAL WEST
VIRGINIA AS A WAVE OF LOW PRESSURE RIDES UP ALONG THE FRONT.
THE GFS IS THE OUTLIER IN MOVING THE SYSTEM OUT TOO FAST. WILL GO
WITH THE SLOWER MODELS AND USE NAM GUIDANCE FOR TIMING. THIS WAVE OF
LOW PRESSURE RIDING UP ALONG THE FRONT IS THE RESULT OF A VIGOROUS
SHORT WAVE LIFTING NORTHEAST...AHEAD OF THE MAIN UPPER TROUGH
CURRENTLY OVER THE MISSISSIPPI VALLEY...LATER THIS AFTERNOON AND
TONIGHT. THE BEST INSTABILITY AND MOISTURE INFLOW WILL BE OVER THE
SOUTHEASTERN HALF OF THE CWA. THUS...THE SEVERE THUNDERSTORM WATCH
IN EFFECT FOR THIS AFTERNOON AND EVENING IS OVER THE SOUTHEAST THIRD
OF THE AREA.
ALTHOUGH THE HEAVIEST RAIN WILL ALSO BE OVER THE SOUTHEAST THIRD OF
THE AREA...THE FLASH FLOOD WATCH COVERS MOST OF THE AREA TONIGHT AS
SOILS REMAIN SATURATED AND FFG IS LOW.

RAINS WILL TAPER OFF BEGINNING AROUND MIDNIGHT FROM SOUTHWEST TO
NORTHEAST AS THE DEEPER MOISTURE WITH THE SHORT WAVE LIFTS OUT. BUT
HAVE TO LINGER SHOWERS THROUGH THE NIGHT ESPECIALLY EAST...WITH THE
FRONT REACHING THE MOUNTAINS LATE TONIGHT. COOLER AIR WILL FOLLOW
THE FRONT TONIGHT...BUT NOTHING REALLY COLD. FLASH FLOOD WATCH RUNS
TIL 8AM TUESDAY.

FOR TUESDAY...LOTS OF CLOUDS WILL LINGER WITH LOTS OF LINGERING LOW
LEVEL MOISTURE. DESPITE WEAK HIGH PRESSURE BUILDING IN...LIGHT
SHOWERS ARE POSSIBLE...ESPECIALLY IN THE EAST AND IN THE
AFTERNOON...AS THE MEAN UPPER TROUGH MOVES ACROSS. EXPECT COOLER
TEMPERATURES.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AN UPPER LEVEL LOW PRESSURE SYSTEM AND A COLD FRONT WILL BRING IN
MUCH COOLER AIR ON WEDNESDAY. WITH THE FRONT COMING DURING THE
AFTERNOON HOURS...WILL INCREASE POPS ALONG THE FRONT. THE UPPER LOW
WILL THEN CREATE UNSTABLE AIR WITH ROUNDS OF SHOWERS THROUGH FRIDAY.
WITH SOME AFTERNOON HEATING...LOW TOP THUNDERSTORMS WITH SMALL HAIL
ARE POSSIBLE THURSDAY AFTERNOON.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
USED AN ENSEMBLE MEAN BLEND FOR THE FORECAST DUE TO SPREAD IN THE
OPERATIONAL MODELS AND A PATTERN TRANSITION. THIS BRINGS IN SOME
DRIER AIR FOR SATURDAY. MOISTURE RETURNS ON SUNDAY AS ANOTHER FRONT
PUSHES INTO THE REGION WITH MOISTURE REMAINING INTO THE BEGINNING OF
THE WORK WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
18Z MONDAY THRU 18Z TUESDAY...

SHOWERS AND STORMS ARE EXPECTED TO INCREASE THIS AFTERNOON...AS A
COLD FRONT SLOWLY PUSHES SOUTHEAST ACROSS THE REGION...AND AN
UPPER DISTURBANCE FROM THE SOUTHWEST LIFTS UP ACROSS THE AREA.
FRONT WILL REACH A PKB-LEX LINE AROUND 00Z...THEN ONLY SLOWLY
PROGRESS SOUTHEAST AS A WAVE OF LOW PRESSURE WITH THE UPPER
DISTURBANCE RIDES UP THE FRONT. BY 06Z FRONT WILL BE ON A CKB-HTS
LINE...AND ON A EKN-BKW LINE BY 12Z TUESDAY.

THRU 00Z...AHEAD OF THE FRONT...OCCASIONAL MVFR CEILINGS...WITH
SHOWERS/STORMS DEVELOPING IN THE MOIST ATMOSPHERE...BUT IFR IN
HEAVIER SHOWERS AND STORMS. BEHIND THE FRONT BECOMING IFR CEILINGS
WITH LIGHTER SHOWERS....ESPECIALLY SE OHIO.

AFTER 00Z...WITH MOIST SURFACE CONDITIONS FROM THE ONGOING SHOWERS
AND STORMS...IFR STRATUS AND FOG WILL LIKELY DEVELOP. THIS WILL BE
ESPECIALLY TRUE BEHIND THE FRONT OVER NORTHERN SECTIONS AND OVER
THE MOUNTAINS IN THE HEAVIER RAIN FROM THE UPPER DISTURBANCE. BY
AROUND 03Z...EXPECT MOST IF NOT ALL TERMINALS TO SEE GENERALLY IFR
CONDITIONS.

06Z-12Z...SHOWERS TAPERING OFF FROM THE SOUTHWEST6...BUT EXPECT
IFR/LIFR CEILINGS/FOG OVER THE AREA.

AFTER 12Z...IMPROVING TO MVFR CONDITIONS BY 16Z...WITH VFR
CEILINGS WEST OF THE OHIO RIVER.

SURFACE FLOW WILL BE MAINLY SW 6 TO 12 KTS WITH HIGHER GUSTS
MAINLY RIDGETOPS AHEAD OF THE FRONT...AND NORTH 5 TO 10 KTS BEHIND
THE FRONT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: SOME UNCERTAINTY ON WHERE COLD FRONT WILL
SLOW ACROSS THE AREA THIS EVENING AS THE WAVE OF LOW PRESSURE
RIDES UP THE FRONT. SHOWERS AND STORMS WILL BE LESS LIKELY FOR
THOSE AREAS NORTH OF THE FRONT. ALSO...STILL SOME UNCERTAINTY ON
THE TIMING AND FORMATION OF IFR CEILINGS AND FOG TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    H    H    M    M    M    M    L    L
EKN CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    L
PKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M

AFTER 18Z TUESDAY...

BRIEF IFR POSSIBLE IN THUNDERSTORMS WEDNESDAY AND THURSDAY AFTERNOONS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OHZ075-076-
     085>087.
KY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VAZ003-004.

&&

SYNOPSIS...RPY/JMV
NEAR TERM...JMV
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...JMV
Hazardous weather outlook, May 2, 5:07 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
507 PM EDT MON MAY 2 2016

KYZ101>103-105-OHZ075-076-085>087-WVZ005>011-013>020-024>032-037>040-
047-032115-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-RANDOLPH-
507 PM EDT MON MAY 2 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...THE WEST VIRGINIA LOWLANDS...AND THE NORTHERN
MOUNTAINS OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>036-046-032115-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-POCAHONTAS-
507 PM EDT MON MAY 2 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND THE
SOUTHERN AND CENTRAL MOUNTAINS OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-083-084-032115-
PERRY-MORGAN-JACKSON OH-VINTON-
507 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TRM

In the hours before

Local storm report, May 2, 5:08 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
508 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             2 N WELCH               37.46N  81.58W
05/02/2016  E1.75 INCH       MCDOWELL           WV   911 CALL CENTER

            NUMEROUS REPORTS OF QUARTER TO GOLF BALL SIZE HAIL
            THROUGHOUT NORTHERN MCDOWELL COUNTY.

&&

EVENT NUMBER RLX1600967

MAC
Local storm report, May 2, 5:11 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
511 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             KIMBALL                 37.43N  81.51W
05/02/2016  M2.00 INCH       MCDOWELL           WV   TRAINED SPOTTER

&&

CORRECTED EVENT TIME

EVENT NUMBER RLX1600966

MEC
Local storm report, May 2, 5:12 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
512 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             HERNDON                 37.51N  81.34W
05/02/2016  E1.00 INCH       WYOMING            WV   PUBLIC

            ON TOP OF HILL - HIGH WINDS AND A LOT OF HAIL COVERAGE

&&

EVENT NUMBER RLX1600968

MEC
Local storm report, May 2, 5:24 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     FLASH FLOOD      WELCH                   37.43N  81.58W
05/02/2016                   MCDOWELL           WV   911 CALL CENTER

            NUMEROUS FULL DITCHES WITH STANDING WATER ON ROADS
            THROUGHOUT THE COUNTY.

&&

EVENT NUMBER RLX1600969

MAC
Special weather statement, May 2, 5:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
536 PM EDT MON MAY 2 2016

WVZ046-022215-
POCAHONTAS-
536 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT POCAHONTAS COUNTY...

AT 535 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEONARD...OR 11 MILES
NORTH OF RENICK...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARLINTON...CASS SCENIC RAILROAD...GREENBANK...SNOWSHOE...HILLSBORO...
FROST...BUCKEYE...CRANBERRY MOUNTAIN NATURE CENTER...BOYER...ARBOVALE...
MINNEHAHA SPRINGS...EDRAY AND DUNMORE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3836 7973 3836 7976 3831 7981 3827 7979
      3819 7992 3815 7992 3805 8027 3811 8036
      3825 8036 3859 7967
TIME...MOT...LOC 2135Z 241DEG 48KT 3815 8035

14
Local storm report, May 2, 5:44 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
544 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      AVONDALE                37.41N  81.78W
05/02/2016                   MCDOWELL           WV   PUBLIC

            FACEBOOK FAN SHARED PICTURES WITH RUSHING WATER AND
            REPORTED SEVERAL MUDSLIDES IN VICINITY

&&

EVENT NUMBER RLX1600970

MEC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 1:57 AM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane, Wirt, Wood48 min
May 2, 2:58 AM EDTSpecial Weather StatementRLXGilmer, Ritchie, Wirt62 min
May 2, 3:06 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more18 hr
May 2, 6:04 AM EDTSpecial Weather StatementRLXPocahontas26 min
May 2, 2:17 PM EDTSpecial Weather StatementRLXMcDowell43 min
May 2, 2:20 PM EDTSpecial Weather StatementRLXRaleigh, Wyoming40 min
May 2, 2:37 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Mingo53 min
May 2, 2:56 PM EDTSpecial Weather StatementRLXRaleigh49 min
May 2, 3:38 PM EDTFlash Flood WarningRLXBoone, Logan, McDowell, Mingo, Raleigh, Wyoming6 hr
May 2, 3:48 PM EDTSpecial Weather StatementRLXMcDowell42 min
May 2, 3:55 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming35 min
May 2, 4:02 PM EDTSpecial Weather StatementRLXCabell, Kanawha, Lincoln, Putnam, Wayne4 hr
May 2, 4:27 PM EDTSevere Thunderstorm WarningRLXMcDowell, Raleigh, Wyoming33 min
May 2, 4:58 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Fayette, Nicholas, Roane and 1 more4 hr
May 2, 5:36 PM EDTSpecial Weather StatementRLXPocahontas39 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.